Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 20, 1998, 1:52 PM CDT for Marion County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1998, 1:52 PM CDT (18:52 UTC)
- Expired
- Jul 20, 1998, 3:55 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marion County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3140 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 201854 FFWBNA TNC115-202055- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT MON JUL 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 355 PM CDT * AT 150 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING THUNDERSTORMS OVER MARION COUNTY MOVING SLOWLY TO THE SOUTH. THESE STORMS HAVE LIKELY DUMPED BETWEEN 2 AND 2.5 INCHES NORTH OF JASPER SINCE 1 PM. AN ADDITIONAL INCH OF RAIN WILL LIKELY FALL THROGH 230 PM. THIS EXCESSIVE RAINFALL WILL CAUSE CREEKS AND STREAMS TO RISE QUICKLY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! WSS/MAR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:40 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 20, 9:40 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT MON JUL 20 1998 00Z MDL RUNS DID NOT HANDL DECAYG MCS OVR ERN KY VERY WELL. OUTFLOW HAS PUSHED WWD INTO NE MID TN. WITH LOW LVL WLY FLOW FEEDG MSTR INTO BNDRY ...AND AMS VERY BOUYANT...WL SEE SCT CNVCTN FIRE THIS AFTN. THUS SUGGEST 50% POP FOR NE MID TN AND CHC POP FOR THE RMNDR OF NRN MID TN. AS FAR AS SRN MID TN...30% FOR SRN PLATEAU MAY BE PRUDENT WHILE SLGT CHC SHOULD BE SlUFFICIENT FOR REST FOR COLUMBIA/LAWRENCEBURG VCNTY. TEMPS APPR TO BE IN LINE XCPT FOR NE MID TN WHERE CLDS/TSTMS WL KEEP TEMPS IN THE UPR 80S/NR 90. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:30 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Jul 20, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Warren | 62 min |
| Jul 20, 12:43 PM CDT | Flash Flood Warning | OHX | Warren | 2 hr |
| Jul 20, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 48 min |
| Jul 20, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 35 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.